Fluoxetine, Generic Prozac. AWFUL For Me!

Lord help me, today is day two (over 48 hrs, actually) since I took my first generic Prozac. Doc changed my antidepressant – convieniently right here at finals time. I’ve been dizzy, super light-headed, and very tired for two days straight. I managed a window of time to drive to and from school today. That’s it. I’m so dizzy that I’m nauseated. How am I supposed to embalm tomorrow afternoon if I’m swaying and swimming?

I won’t take the Fluoxetine tonight! Anything has to be better than feeling this way.

I may just get myself off of ALL meds. I mean, it’s worth a try. I’ve been on antidepressnats and Rx sleep-aids for several years. Hmmm, dunno. As long as I keep my doctor informed, I guess.

Anyone have experience with this particular med?

Advertisements

9 thoughts on “Fluoxetine, Generic Prozac. AWFUL For Me!

  1. I’ve tried them all and can’t take any of them. That’s why I’m so philosophical, I guess. If you get off of them, be prepared to do some more serious introspection and soul searching. It’s possible to manage your mind with your own mind, but there will be days when it will be very hard. Try reading Lincoln’s Melancholy by Joshua Schenk. It’s about how Lincoln ran the country and the Civil War while battling major clinical depression. Good luck!

    1. After being able to have a few organized thoughts tonight, I researched Cymbalta (coming off of it) and starting Fluoxetine. I took the pill tonight, after all. Withdrawal symptoms from Cymbalta don’t sound very pleasant. I’ll stick with it until I can call a REAL doctor tomorrow (a psychiatrist who can look over my meds).
      Thank you for the Lincoln book. I’m going to look for it on Amazon now.
      Thank you for the post! There is hope! 🙂 XO

  2. I’m on generic Prozac! Although they’re not the same color as those in your picture. For me, the adjustment period was pretty hellish. I got nauseated, like you. I also had increased self-destructiveness. But after those first few weeks, it started working pretty decently, and those side effects abated. Good luck!

    1. I’m seeing that it’s coming off of Cymbalta and onto Fluoxetine that is the issue. Not just the Fluoxetine. It’s also odd, b/c my stomach is growling right now, but I don’t want to eat. THAT isn’t like me.
      Angel, do you like the generic Prozac now? I’m sorry you had the hellish change over. Looks like I’ll have some big symptoms, too. I hate altering meds times. This one’s the worst so far.
      Thank you so much for posting your experience. Really!!
      XO!

      1. Ugh, I hate altering-meds-time, too! I have to just make myself be patient and remind myself that the adjustment period won’t last forever. And yes, I do like the generic Prozac. I can see the benefits.

  3. In my experience, coming off meds was always terrible. Each one. Cymbalta was very bad, but Effexor was the worst for withdrawals. I did not do well with prozac – dizzy and tired. It can take 6 weeks for the meds to completely leave you and let your brain readjust. I also had that growly stomach feeling, along with a racing anxiety, and tense muscles. After 16 years of on/off/switching antidepressants, this is my 2nd year with none at all. Doctors may not know about all the side effects, but they can be worse than the depression for me. You and your doctor can decide if taking a break is the right choice or not. It was for me. I have continued regular therapy visits though.

  4. I appreciate ALL of your comments. I’ve seriously thought of weaning off the meds completely. However, I’ll be in a grueling college program for another 9 months. I can’t “experiment” at this point in life. After I graduate, yes.
    Update: The (generic) Prozac is working better now. I guess the ceasing of Cymbalta and beginning of Prozac was tougher than expected for those several days. I’m soooo glad not to be dizzy, lightheaded, and nausteated!
    My sleep is off a bit b/c I spent six hours on my feet, embalming last night.
    I haven’t had a sleep-aid in four days! And yet, I live. Go figure!
    😉
    There just may be happiness in my future after all.

  5. I’ve been taking the 20mg daily of the generic prozac for the past two weeks. It’s been absolutely wonderful for me. The only side effects I’ve had was loss of appetite (which I’m starting to get back). Otherwise, I’ve been able to sleep without ativan and have overall felt like myself, just a bit better 🙂 Prior to the generic prozac, I was on paxil and it was pure hell for me.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s